MAUDE Adverse Event Report: STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-FRANCE XIA PRECISION K WIRE BLUNT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 48230231
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/27/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; during (l4/5, l5/s1 mis-plif) surgery, a progress of a screw has stopped when the surgeon was inserting the screw to l4 left through a k-wire.The k-wire did not be removed from the screw, so the surgeon removed the k-wire and the screw together.Then, the surgeon inserted the other screw through the other k-wire.
 
Additional Manufacturer Narrative
Lot# b63292.Device inspection, functional analysis, device history review, complaint history review, risk assessment.The k wire was returned in a deformed condition.The k wire was severly bent overall and had several smaller bends throughout the wire.The k wire was attempted to be passed through the screw cannula and was unable to when it reached the bent portion.No relevant manufacturing issues found upon device history review.According to the risk file, some of the potential causes which lead to such type of jamming are: previously damaged or deformed screwdriver cannula, - k-wire was bent or damaged during a previous step, - burrs on k-wire, - user error, user does not align crew and screwdriver to k-wire.The probable root cause of the reported jamming is due to the bent/deformed k-wire.
 
Event or Problem Description

Brand Name
XIA PRECISION K WIRE BLUNT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR  33610
MDR Report Key5821841
Report Number0009617544-2016-00303
Device Sequence Number878460
Product Code LXH
UDI-Device Identifier07613327265286
UDI-Public(01)07613327265286
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number48230231
Device Lot NumberB63292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/26/2016
Supplement Report FDA Received Date11/22/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR